The University of St Andrews

Research@StAndrews:FullText >
University of St Andrews Research >
University of St Andrews Research >
University of St Andrews Research >

Please use this identifier to cite or link to this item:
This item has been viewed 3 times in the last year. View Statistics

Files in This Item:

File Description SizeFormat
2008c.pdf253.84 kBAdobe PDFView/Open
Title: Computation of distances for regular and context-free probabilistic languages
Authors: Nederhof, Mark Jan
Satta, Giorgio
Keywords: Probabilistic context-free languages
Probabilistic finite automata
Probabilistic language distances
Language entropy
Kullback-Leibler divergence
Relative entropy
QA75 Electronic computers. Computer science
Issue Date: 1-May-2008
Citation: Nederhof , M J & Satta , G 2008 , ' Computation of distances for regular and context-free probabilistic languages ' Theoretical Computer Science , vol 395 , no. 2-3 , pp. 235-254 . , 10.1016/j.tcs.2008.01.010
Abstract: Several mathematical distances between probabilistic languages have been investigated in the literature, motivated by applications in language modeling, computational biology, syntactic pattern matching and machine learning. In most cases, only pairs of probabilistic regular languages were considered. In this paper we extend the previous results to pairs of languages generated by a probabilistic context-free grammar and a probabilistic finite automaton.
Version: Postprint
Status: Peer reviewed
ISSN: 0304-3975
Type: Journal article
Rights: This is an author version of an article published in Theoretical Computer Science 395 (2008), available at
Appears in Collections:University of St Andrews Research
Computer Science Research

This item is protected by original copyright

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


DSpace Software Copyright © 2002-2012  Duraspace - Feedback
For help contact: | Copyright for this page belongs to St Andrews University Library | Terms and Conditions (Cookies)